Quick Nav
Publications
Pharmacy Times
Insomnia Watch

Some Parkinson's Meds Cause Sleepiness

Published Online: Saturday, October 1, 2005   [ Request Print ]

Patients taking dopamine agonists to treat Parkinson's disease face an increased risk of uncontrollable sleepiness, according to a study reported in the Archives of Neurology (August 2005). The findings are based on data from interviews with 929 patients with the disease. The participants were questioned about episodes of falling asleep uncontrollably during social activity or while driving. The results of the study showed that 22% (1 in 5 patients) had at least 1 incident of falling asleep at an inopportune time in the 6 months prior to the interview. The researchers estimated that these patients were 3 times more likely to experience such incidents, compared with patients taking other Parkinson's disease medications. Patients taking dopamine agonists should inform their physicians if they experience this problem.

Related Articles
No Result Found




Intellisphere, LLC
666 Plainsboro Road
Building 300
Plainsboro, NJ 08536
P: 609-716-7777
F: 609-257-0701

Copyright HCPLive 2006-2013
Intellisphere, LLC. All Rights Reserved.
 




Become a Member
Forgot Password?